MAUDE Adverse Event Report: SORIN GROUP ITALIA SRL CARBOMEDICS STANDARD PROSTHETIC HEART VALVE, AORTIC; MECHANICAL HEART VALVE PROSTHESIS

SORIN GROUP ITALIA SRL CARBOMEDICS STANDARD PROSTHETIC HEART VALVE, AORTIC; MECHANICAL HEART VALVE PROSTHESIS
Model Number CPHV
Medical Device Problem Code Perivalvular Leak (1457)
Health Effect - Clinical Codes Endocarditis (1834); Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 10/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Unknown device disposition.
 
Event or Problem Description
On (b)(6) 2015, a patient received a carbomedics standard aortic prosthesis a5-023 for streptococcal endocarditis.At five months post procedure, there was evidence of stable moderate peri prosthetic regurgitation.The patient presented with fever and was admitted to the hospital on (b)(6) 2020 requiring metaraminol infusion.The echo/toe showed a borderline dilated left ventricle, hyperdynamic systolic function with moderate to severe prosthetic aortic regurgitation.No obvious vegetation was identified.The blood cultures have been negative and the serology for legionella was positive.The patient has hypoalbuminaemia.The coronary angiogram shows only minor disease.The patient underwent a re-do aortic valve replacement on (b)(6) 2020.The diagnosis was of possible culture negative endocarditis with legionella.The intraoperative findings showed a moderately large peri prosthetic space at the right coronary annulus.The underlying tissue was well healed.The remainder of the valve was extremely well incorporated in the annulus.There was no obvious vegetation or purulent material present.The explanted valve was replaced with a new a5-023.The procedure was completed uneventfully and the outcome was good.
 
Additional Manufacturer Narrative
A complete manufacturing and material records review for the device has been performed.The results confirmed that the device satisfied all material, visual and performance standards required at the time of manufacture and release.Since the device was not returned to the manufacturer at the time of explant (and can be reasonably considered as discarded given the time elapsed since the explant), no further investigation is possible at this time.Based on the available information, given that no investigation on the actual device was possible, it is not possible to establish a definitive root cause for the reported event.However, the document review performed, which includes also a review of the sterilization performed at the time of manufacture and release, confirmed the absence of any manufacturing deficiencies on the device involved.Considering that the patient received the cphv valve due to endocarditis and that a stable moderate peri prosthetic regurgitation was visible at 5 months after the procedure, a possible root cause can be traced to the patient's specific baseline conditions.

Brand Name
CARBOMEDICS STANDARD PROSTHETIC HEART VALVE, AORTIC
Common Device Name
MECHANICAL HEART VALVE PROSTHESIS
Manufacturer (Section D)
SORIN GROUP ITALIA SRL
strada crescentino
saluggia, vercelli
MDR Report Key11891776
Report Number3005687633-2021-00127
Device Sequence Number14243252
Product Code LWQ
UDI-Device Identifier08022057012623
UDI-Public(01)08022057012623(240)A5-023(17)200306
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P900060
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/06/2020
Device Model NumberCPHV
Device Catalogue NumberA5-023
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/28/2021
Supplement Date Received by Manufacturer06/22/2021
Initial Report FDA Received Date05/27/2021
Supplement Report FDA Received Date07/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR